Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

July 10, 2021Montgomery County, Stewart County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 10, 2021, 6:19 AM CDT for Montgomery County, Stewart County, Tennessee. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 6:19 AM CDT (11:19 UTC)
Expired
Jul 10, 2021, 7:15 AM CDT
In force
56 min
Issued by
NWS Nashville, TN

Counties Montgomery County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 40 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1446 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

899 
WWUS84 KOHX 101119
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
619 AM CDT Sat Jul 10 2021
 
TNZ005-006-101215-
Stewart TN-Montgomery TN-
619 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY AND EASTERN
STEWART COUNTIES UNTIL 715 AM CDT...

At 618 AM CDT, Doppler radar was tracking strong thunderstorms along 
a line extending from Cadiz to near Dover. Movement was east at 20 
mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Dover, Clarksville, Fort Campbell, Big Rock, Cumberland City, Indian 
Mound, Palmyra, Cunningham and Woodlawn.

This includes Interstate 24 between mile markers 1 and 5.
 
LAT...LON 3663 8785 3664 8725 3633 8740 3647 8796
TIME...MOT...LOC 1118Z 277DEG 17KT 3691 8766 3653 8786 

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 10, 4:17 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 10, 4:17 AM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
417 AM CDT Sat Jul 10 2021

.DISCUSSION...

Complex of storms over southeastern Missouri and southern Illinois
have weakened but some scattered storms are developing in western
Kentucky in response to the lift generated ahead of this system.
We could see a few of these storms dip south into our northern
counties and mix with some storm development of our own a few
hours before sunrise. Activity will continue to move east
throughout the day with the bulk of showers and storms expected
east of I-65 today. Shear will be low again today, but
Max CAPE values should be near or above 2000 j/kg. Couple that
with Pwats around 1.7 to 2 inches and we'll have the possibility
of some strong storms with heavy rainfall. Any areas receiving
repeated rounds of storms could develop isolated flooding issues.

Overnight Saturday night into Sunday morning another wave of
storms is expected to develop to our northwest in response to the
deepening upper trough. It's uncertain how far east these storms
will move and how fast. They may make it into our northwestern
counties as early as 1AM Sunday morning, but could hold off until
closer to 5AM. Either way, they'll be accompanied by a narrow
band of 30 to 40 knots of bulk shear and 1000 to 1500 j/kg of
MUCAPE, so some strong to severe storms will be possible. The main
threats with the line of storms will be damaging winds and heavy
rainfall. We should see storms weaken as they move further into
Middle TN and away from the upper low, but a resurgence in
activity is possible during the day on Sunday as temperatures warm
and instability spikes again.

The upper low will spin over the midwest Saturday night through
Tuesday morning bringing continued showers and storms to the TN
Valley. Strong to a few severe storms will be possible each day
and PWATS will remain in the same 1.75 to 2 inch range. On
Tuesday the upper low will rapidly lift north. This may weaken the
flow of warm moist gulf air into Middle TN, but the forecast won't
change much. We'll still have a chance of mostly diurnally driven
showers and storms for the remainder of the week with enhanced
chances on Friday as another upper wave swings across the eastern
parts of the country.

Temperatures in the early part of the forecast may be slightly
cooler than normal (in the 80s) thanks to an abundance of cloud
cover and rain. As the aforementioned upper low lifts north, more
sunshine should allow for near normal high temperatures for the
latter half of the forecast (around or just above 90).

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR conditions are expected at BNA/MQY/CKV this TAF period with
VCSH developing after 10Z. Cannot rule out a VCTS this afternoon
but appears unlikely. At CSV, MVFR/IFR conditions are anticipated
this morning with VCSH and MVFR cigs after 12Z. -TSRA will be
possible at CSV between 20-01Z. Light south winds early in the TAF
period will increase to 5-10 knots out of the southwest during the
day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      89  73  85  71  84 /  70  40  80  70  80
Clarksville    87  73  82  70  83 /  60  70  80  60  80
Crossville     80  68  80  67  79 /  70  30  70  50  80
Columbia       88  72  84  69  83 /  60  40  80  70  90
Lawrenceburg   86  72  83  69  82 /  60  40  90  70  90
Waverly        87  72  81  69  82 /  50  70  80  70  80

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......11
AVIATION........Shamburger
Hazardous weather outlook, Jul 10, 5:27 AM CDT, 52 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
527 AM CDT Sat Jul 10 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-111030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
527 AM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Some strong to isolated severe storms will be possible this afternoon
and again late tonight. Strong winds and heavy rain will be the main
threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

11

In the hours before

Special weather statement, Jul 10, 6:19 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
619 AM CDT Sat Jul 10 2021

TNZ005-006-101215-
Stewart TN-Montgomery TN-
619 AM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MONTGOMERY AND EASTERN
STEWART COUNTIES UNTIL 715 AM CDT...

At 618 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cadiz to near Dover. Movement was east at 20
mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Dover, Clarksville, Fort Campbell, Big Rock, Cumberland City, Indian
Mound, Palmyra, Cunningham and Woodlawn.

This includes Interstate 24 between mile markers 1 and 5.

LAT...LON 3663 8785 3664 8725 3633 8740 3647 8796
TIME...MOT...LOC 1118Z 277DEG 17KT 3691 8766 3653 8786

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:29 PM CDTSpecial Weather StatementOHXLawrence46 min
Jul 10, 6:45 PM CDTSpecial Weather StatementOHXMacon15 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.